MAUDE Adverse Event Report: ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATING DEVICE

ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATING DEVICE
Model Number ECD02-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a left atrial ablation procedure on monday, (b)(6) 2024.The ensoetm was placed successfully without difficulty, and proper position was confirmed.The procedure was completed successfully.At the time of planned discharge the next morning, the patient felt lightheaded, prompting additional workup.The patient's hemoglobin was found to be low (4.9 g/dl, from a previous level of 12 g/dl), but the patient did not have hematemesis, melena, or any other additional symptoms at this time.A ct angiogram of chest, abdomen, and pelvis was negative for any etiology.The patient received a transfusion of a total of 5 units of packed red blood cells and subsequently developed melanotic stools, but did not experience any hematemesis.On (b)(6) 2024, an esophagogastroduodenoscopy (egd) was performed which showed a superficial ulcer at the distal third of the esophagus with stigmata of recent bleeding, and blood in the stomach.The location of the lesion in relation to anterior/posterior dimension of the esophagus was uncertain on initial imaging, and gastroenterology could not define the circumferential location of the lesion.The site had no active bleeding visible, but a clip was placed under the presumption that this was the source of blood loss.The patient was monitored for an additional 2 days in the hospital, and remained stable, with no further evidence of blood loss.The patient was discharged and returned for follow-up on (b)(6) 2024, where they were found to be doing well.A second follow-up on (b)(6) 2024 included an egd which showed no new findings.The patient continues to recover without incident.
 
Additional Manufacturer Narrative
Based on the provided information, the exact cause of the patient's superficial ulcer at the distal third of the esophagus with stigmata of recent bleeding cannot be conclusively determined.The reporting facility stated the ensoetm was successfully placed and the ablation procedure was performed without incident.The atraumatic nature of the ensoetm (with soft, medical grade silicone) is unlikely to have caused or contributed to an esophageal ulcer but cannot be conclusively ruled out.The patient continues to recover without further incident.

Brand Name
ENSOETM
Common Device Name
ESOPHAGEAL THERMAL REGULATING DEVICE
Manufacturer (Section D)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
180 n wabash ave. #601
chicago IL 60601
Manufacturer (Section G)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
180 n wabash ave. #601
chicago IL 60601
Manufacturer Contact
erik kulstad
180 n wabash ave. #601
chicago, IL 60601
MDR Report Key18842104
Report Number3010412492-2024-00001
Device Sequence Number12622234
Product Code PLA
UDI-Device Identifier00857915006180
UDI-Public00857915006180
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberECD02-A
Device Lot NumberNOT KNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CINCINNATI SUB-ZERO/GENTHERM BLANETROL III.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight129 KG
Patient EthnicityNon Hispanic